Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 130, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 2005, 12:34 PM CDT for Robertson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 12:34 PM CDT (17:34 UTC)
- Expired
- Jun 10, 2005, 1:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Robertson County, TN
The radar
The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 101733 SVROHX TNC147-101800- /O.NEW.KOHX.SV.W.0130.050610T1734Z-050610T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1234 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBERTSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPRINGFIELD * UNTIL 100 PM CDT * AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF GREENBRIER...OR ABOUT 9 MILES SOUTH OF SPRINGFIELD...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREENBRIER...RIDGETOP AND 7 MILES SOUTH OF SPRINGFIELD BY 100 PM CDT LAT...LON 3630 8701 3628 8679 3659 8670 3662 8698 $$ 21
1 follow-up statement
000 WWUS54 KOHX 101751 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1251 PM CDT FRI JUN 10 2005 TNC147-101800- /O.CON.KOHX.SV.W.0130.000000T0000Z-050610T1800Z/ ROBERTSON TN- 1251 PM CDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 PM CDT FOR ROBERTSON COUNTY... AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SPRINGFIELD...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SPRINGFIELD BY 100 PM CDT LAT...LON 3644 8701 3642 8680 3659 8670 3662 8698 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:45 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 10, 9:45 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CDT FRI JUN 10 2005 .DISCUSSION... THE SURFACE RIDGE IS CENTERED OFF THE EAST COAST WITH A FRONTAL SYSTEM TO THE WEST/NORTH THAT STRETCHES FROM WEST TEXAS THROUGH THE PLAINS AND TURNS EAST THROUGH THE GREAT LAKES. OF COURSE, TO THE SOUTH, TROPICAL STORM ARLENE IS LOCATED JUST NORTH OF THE WESTERN TIP OF CUBA MOVING NORTH AT 7 KT. EXTENSIVE CLOUDINESS AND CONVECTIVE ACTIVITY COVERS THE EASTERN GULF OF MEXICO. CURRENT FORECAST CALLING FOR THE TYPICAL PRE-SUMMER P/C WARM AND HUMID WITH SCATTERED THUNDER FORECAST. THE MAIN QUESTION IS FOR THE WEEKEND AND EARLY NEXT WEEK...WHICH WILL BE DETERMINED BY THE TRACK AND SPEED OF ARLENE. TYPICALLY, FORECASTS FOR THESE TYPE EVENTS ARE CONTINUALLY ADJUSTED AS THE STORM MOVES CLOSER. WITH THE STORM STILL IN THE MIDDLE EASTERN GULF OF MEXICO, ITS STILL TOO EARLY YET TO START BLOWING THE HEAVY RAIN TRUMPET. MY EXPERIENCE HAS BEEN THAT THE GRID POINT MODELS(ETA/NGM) DONT PERFORM AS WELL AT PREDICTING LANDFALLING TROPICAL FEATURES AS SPECTRAL BASED MODELS(GFS). OUR MAIN QUESTION WILL BE HOW MUCH RAIN AND WHEN. HPCS DAY 2 QPF HAS 1-1.5 INCHES OF RAIN OVER SWRN MIDDLE TENNESSEE WITH THE DAY 3 INDICATING 1-3 INCHES OF RAIN FOR THE MIDSTATE ENDING MON AM. WILL LEAVE THE CURRENT FORECAST ALONE FOR NOW...BUT MAY NEED TO ADJUST POPS UPWARD FOR THE WEEKEND ON THE AFTERNOON PACKAGE. WINDS AND TEMPS LOOK FINE. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 36 min |
| Jun 10, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 35 min |
| Jun 10, 5:53 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.